Red/Blue/Green Trails on the screen when playing games

Avatar image for diamondtechie
#1 Posted by DiamondTechie (3 posts) -

I noticed red/green/blue trails coming off anything when moving the point of view in the game.

It's very obvious and annoying.. I've experienced it a couple times, but most of the time it goes away...

But now in Just Cause 4, with a lot of moving, its pretty annoying.

Avatar image for BassMan
#2 Edited by BassMan (10163 posts) -

@diamondtechie: What kind of screen are you playing on? What you are describing sounds like the rainbow effect which is common on Plasma and DLP projection screens. You could also be referring to chromatic aberration/colour fringing which is also annoying. Look for an option to turn it off.

Avatar image for PredatorRules
#3 Edited by PredatorRules (12424 posts) -

@diamondtechie: Sounds like artifacts to me, I think your GPU is dying.

Does this happen in other games? desktop? movies? surfing the web?

Avatar image for diamondtechie
#4 Edited by DiamondTechie (3 posts) -

@PredatorRules: @BassMan: A normal 1080p LCD screen.. nothing fancy. This: https://www.benq.com/en-ap/monitor/stylish/gw2270h.html

It fixed automatically by restarting the PC, It doesn't happen in a browser or desktop.

It only happens in games or any 3D application.. And in fast movements. I tried scrolling fast to recreate it but nothing happens still.

I'll try to record it using a phone the next time it happens, should make it a lot easier to identify the issue. Until then, thanks a lot for attempting to help.

Avatar image for wolfadressbox
#5 Posted by WolfAdressBox (4 posts) -

Okay... I'm not 100% sure but it happens to me when I don't plug correctly or have clean the HDMI end on the screen, I don't have a TV so I used the same screen for everything (Two computers and a Play Station) With different HDMI cables, so might it not be it or it might be! Give a gentle wipe to both ends of anything that connects your video to it and also check where it is connected and be sure it is firmly put there. It also happened to me only when using the GPU... So... Could be! Best luck!